Alert archive / Alabama / Flash Flood Warnings in 2005

Flash Flood Warning 59, NWS Birmingham, AL

July 21, 2005Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jul 21, 2005, 4:16 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2005, 4:16 PM CDT (21:16 UTC)
Expired
Jul 21, 2005, 7:15 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 28 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:28 PM CDTFLASH FLOOD3 N Hoover, ALFLOODING ALONG AND NEAR PATTON CREEK IN VESTAVIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1554 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 212116
FFWBMX
ALC073-117-220015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 PM CDT THU JUL 21 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA
  THIS INCLUDES THE CITY OF HOOVER
  CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...PELHAM...HELENA...ALABASTER

* UNTIL 715 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  PURDY...HOMEWOOD AND CAHABA HEIGHTS.

DOPPLER RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAINFALL HAS 
FALLEN SINCE 3 PM CDT.  ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE 
INCHES ARE LIKELY IN THE WARNED AREA THROUGH 6 PM CDT.

SHADES CREEK...CABAHA RIVER...AND CAMP BRANCH CREEK WILL LIKELY 
EXPERIENCE QUICK AND ABRUPT RISES.  FLASH FLOODING IS LIKELY IN 
AND NEAR THESE STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3358 8668 3343 8691 3315 8688 3333 8660
      3346 8655

$$

MBS/91
2 follow-up statements
000 
WGUS74 KBMX 212143
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT THU JUL 21 2005

ALC073-117-220015-
SHELBY AL-JEFFERSON AL-
440 PM CDT THU JUL 21 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR CENTRAL 
JEFFERSON AND ALL OF SHELBY COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING THE BIRMINGHAM 
METROPOLITAN AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE 
PURDY...INVERNESS...HOMEWOOD...CAHABA HEIGHTS...HOMEWOOD... 
ALABASTER...HELENA...MONTEVALLO...AND CHELSEA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. FLOODING HAS BEEN OBSERVED ON 
PATTON CREEK IN VESTAVIA AND SOME ROAD FLLODING OF HIGHWAY 280 IN 
CHELSEA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

IN ADDITION TO THE FLOODING...THE STORMS WILL HAVE THE CAPABILITY OF 
PRODUCING PEA SIZE HAIL...AND CONTINUOUS CLOUD TO GROUND LIGHTNING. 
SOME TREES HAVE FALL OVER DUE TO THE SATURATED GROUND CONDITIONS.

LAT...LON 3358 8668 3358 8701 3308 8691 3307 8654
      3331 8651

$$

LINHARES
000 
WGUS74 KBMX 212303
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
604 PM CDT THU JUL 21 2005

ALC073-117-220015-
SHELBY AL-JEFFERSON AL-
604 PM CDT THU JUL 21 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM CDT FOR SOUTHERN 
JEFFERSON COUNTY AND ALL OF SHELBY COUNTY...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS OVER SOUTHWEST JEFFERSON COUNTY 
MOVING SOUTH TOWARD OAK GROVE AND HUEYTOWN.  THE SHORT CREEK BASIN 
HAS RECEIVED 2.25 INCHES OF RAIN IN THE LAST HOUR.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER 
SOUTHWEST JEFFERSON COUNTY THROUGH 715 PM.

ELSEWHERE...RAINFALL HAS DIMINISHED SIGNIFICANTLY OVER THE 
BIRMINGHAM METRO AREA...INCLUDING PATTON CREEK IN VESTAVIA 
HILLS...AND ACROSS SHELBY COUNTY...PARTICULARLY THE HARDEST HIT 
AREAS OF MAYBERRY CREEK IN THE MONTEVALLO AREA...AND THE YELLOWLEAF 
CREEK BASIN SOUTH OF DOUBLE OAK MOUNTAIN. THESE AREAS RECEIVED 2.5 
TO 3.5 INCHES OF RAIN BETWEEN 330 AND 5 PM.  

SINCE RUNOFF FROM THE HEAVY RAINS IS STILL OCCURRING...THE FLASH 
FLOOD WARNING REMAINS IN EFFECT ACROSS SHELBY COUNTY...AS WELL AS 
SOUTHERN JEFFERSON COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.


LAT...LON 3358 8668 3356 8723 3308 8691 3307 8654
      3331 8651

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:26 PM CDT, 50 minutes earlier.

Area forecast discussion, Jul 21, 3:26 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT THU JUL 21 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

THUNDERSTORMS ACTIVITY WILL CONTINUE THROUGH THE EARLY EVENING
HOURS TONIGHT ACROSS CENTRAL ALABAMA. THESE STORMS ARE EXPECTED TO
DISSIPATE JUST BEFORE MIDNIGHT. TEMPERATURES TONIGHT WILL DROP
INTO THE MID 70S ACROSS MOST OF THE AREA.

FRIDAY...A WEAK FRONT WILL MOVE ACROSS THE FORECAST AREA LATE AND
WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON. CURRENT MOS SHOW TEMPERATURES SLIGHTLY LOWER THAN
PREVIOUSLY THOUGHT WHICH MAKES SENSE CONSIDERING THE AMOUNT OF CLOUD
COVER AND RAIN COVERAGE. SO...DECIDED TO DROP DAYTIME TEMPERATURES
JUST A FEW DEGREES AS A RESULT. OVERNIGHT TEMPERATURES WILL ONCE
AGAIN DROP INTO THE MID 70S...WHICH IT WILL BE THE CASE FOR THE
NEXT FEW DAYS.

SATURDAY AND SUNDAY...ONCE THE FRONT MOVES THROUGH...A SURFACE AND
UPPER LEVEL DOME OF HIGH PRESSURE WILL SETUP OVER THE FORECAST
AREA. THIS PATTERN WILL BRING SOME REALLY WARM TEMPERATURES FOR
THE WEEKEND. NOW...WE ARE NOT TAKING RECORD BREAKING HEAT...BUT
TEMPERATURES WILL BE THE WARMEST OF THE YEAR AND ACTUALLY QUITE A
LONG TIME SINCE LAST SUMMER WAS QUITE A MILD SUMMER. DUE TO THE
LEFTOVER MOISTURE FROM DENNIS AND THE RECENT AFTERNOON THUNDERSTORMS
DEWPOINTS HAVE REMAINED IN THE LOWER TO MID 70S ACROSS MUCH OF THE
AREA. WITH HIGH TEMPERATURES THIS WEEKEND CLIMBING INTO THE MID TO
UPPER 90S AND WITH DEWPOINTS IN THE MID 70S...THIS WILL MAKE THE
HEAT INDEX VALUES SOAR INTO THE 105 TO 110 RANGE. PLENTY OF HOT IF
YOU ASK ME. WE ARE NOT ISSUING A HEAT ADVISORY AT THIS TIME SINCE
OUR THRESHOLD IS 115 DEGREES HEAT INDEX VALUE AND WE WILL PEAK JUST
BELOW IT. TAKE PRECAUTION IF YOU HAVE TO BE OUTSIDE. DRINK PLENTY
OF FLUIDS...CHECK ON THE ELDERLY...PETS...JUST STAY IN THE AIR
CONDITIONER IF YOU CAN.

.LONG TERM (MONDAY THROUGH THURSDAY)...

HOT WEATHER WILL CONTINUE THROUGH NEXT WEEK. NOT MANY CHANGES WERE
DONE FROM THE PREVIOUS PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  91  73  94 /  30  40  20  10
ANNISTON    73  92  73  96 /  40  40  20  20
BIRMINGHAM  74  92  74  96 /  40  40  30  20
TUSCALOOSA  74  95  75  98 /  40  40  20  20
CALERA      74  93  74  96 /  50  40  30  20
AUBURN      74  91  74  92 /  50  50  30  30
MONTGOMERY  74  94  75  95 /  50  60  40  30
TROY        73  93  74  93 /  50  60  50  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

10/ARM
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 AM CDT THU JUL 21 2005

ALZ011>015-017>050-221130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
634 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TODAY AND TONIGHT).

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS CENTRAL ALABAMA.  ALTHOUGH A FEW OF THESE STORMS MAY
BRIEFLY GROW STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS...AND
LOCALLY HEAVY RAINFALL.  IF THE STORMS PERSIST OVER A GIVEN AREA...
EXCESSIVE RUNOFF WILL LIKELY PRODUCE LOCALIZED MINOR FLOODING...WITH
FLASH FLOODS A POSSIBILITY.  NO WIDESPREAD OR ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME. THE THUNDERSTORMS WILL BE
MOST NUMEROUS AND HAVE GREATEST INTENSITY BETWEEN 3 PM AND 7 PM.

THIS AFTERNOON...TEMPERATURES ARE EXPECTED TO RISE TO THE MID 90S
ACROSS WESTERN PORTIONS OF CENTRAL ALABAMA...MAINLY WEST OF
INTERSTATE 65...AND ESPECIALLY ACROSS THE BLACK BELT REGION OF
CENTRAL ALABAMA.  THE COMBINATION OF HEAT AND HUMIDITY WILL PUSH
HEAT INDEX VALUES UPWARDS TO BETWEEN 105 AND 108 DEGREES IN SOME
LOCATIONS.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

HIGH TEMPERATURES SATURDAY THROUGH MONDAY ARE EXPECTED TO REACH THE
MID 90S...WITH A FEW UPPER 90S POSSIBLE.  THE COMBINATION OF THOSE
TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDEX VALUES OF 105
TO 110 DEGREES.  IF TEMPERATURES OR HUMIDITY LEVELS GET EVEN HIGHER
THAN EXPECTED...THEN HEAT INDICES COULD CLIMB TO NEAR 110 DEGREES.
A HEAT ADVISORY MAY BE REQUIRED OVER THE WEEKEND AND INTO NEXT WEEK.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

61

In the hours before

Special weather statement, Jul 21, 2:21 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED CITY REFERENCE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT THU JUL 21 2005

ALZ033-211945-
PERRY-
222 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL
250 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM OVER THE FAR SOUTHEAST CORNER OF PERRY COUNTY
NEAR SUTTLE.  THIS THUNDERSTORM WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SUTTLE THROUGH
250 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS POSSIBLE WITH
THIS STORM AS WELL.

MBS/91
Special weather statement, Jul 21, 2:21 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT THU JUL 21 2005

ALZ033-211945-
PERRY-
222 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL
250 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM OVER THE FAR SOUTHEAST CORNER OF PERRY COUNTY
NEAR SUBTLE.  THIS THUNDERSTORM WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SUTTLE THROUGH
250 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS POSSIBLE WITH
THIS STORM AS WELL.

MBS/91
Special weather statement, Jul 21, 2:59 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT THU JUL 21 2005

ALZ033-212045-
PERRY-
259 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL
345 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 11 MILES SOUTH OF OAKMULGEE.  THIS THUNDERSTORM WAS
NEARLY STATIONARY OR VERY SLOWLY DRIFTING TO THE NORTHWEST.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR OAKMULGEE...
SPROTT...AND HEIBURGER THROUGH 345 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

MINOR FLOODING IS ANOTHER THREAT FROM THESE STORMS. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.

MBS/91
Special weather statement, Jul 21, 3:09 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CDT THU JUL 21 2005

ALZ024-026-212100-
JEFFERSON-ST. CLAIR-
309 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND ST. CLAIR
COUNTIES UNTIL 400 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ARGO...MOVING SOUTH AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SPRINGVILLE...
ODENVILLE...MARGARET...ARGO...PINSON...BRANCHVILLE...TRUSSVILLE AND
MOODY THROUGH 400 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jul 21, 3:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CDT THU JUL 21 2005

ALZ044-212145-
MONTGOMERY-
350 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY
UNTIL 445 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPRAGUE THAT WAS NEARLY STATIONARY.
OTHER THUNDERSTORMS WERE DEVELOPING NEAR MONTGOMERY.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR MONTGOMERY...
SPRAGUE...SNOWDOUN...PINE LEVEL...CARTERS HILL AND PINTLALA
THROUGH 445 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

MINOR FLOODING IS POSSIBLE WITH THESE STORMS AS WELL.  ONE TO
THREE INCHES OF RAINFALL IN LESS THAN AN HOUR WILL CAUSE PONDING
OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS.  REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH
WATER OF UNKNOWN DEPTH.

MBS/91
Special weather statement, Jul 21, 3:56 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT THU JUL 21 2005

ALZ034-212130-
BIBB-
356 PM CDT THU JUL 21 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL
430 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CENTREVILLE...MOVING NORTH AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE...BRENT
AND WEST BLOCTON THROUGH 430 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

MINOR FLOODING FROM LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES
IS POSSIBLE AS WELL. PONDING OF WATER ON ROADWAYS... FLOODING OF
LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH
STANDING WATER ARE POSSIBLE.  REMEMBER...DO NOT DRIVE ACROSS
ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.

MBS/91

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:45 PM CDTFlash Flood WarningBMXLamar2 hr
Jul 21, 2:18 PM CDTSevere Thunderstorm WarningBMXDallas27 min

Nearby

Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.